Alert archive / Arizona / Red Flag Warnings in 2013

Red Flag Warning 9, NWS Flagstaff, AZ

May 21, 20134 counties in Arizona

NWS Flagstaff, AZ issued this red flag warning at May 21, 2013, 2:33 PM MST for 4 counties in Arizona. It took effect at May 23, 2013, 10:00 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 21, 2013, 2:33 PM MST (21:33 UTC)
In effect from
May 23, 2013, 10:00 AM MST
Expired
May 23, 2013, 8:00 PM MST
In force
10 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.6 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2013-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2013-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2045 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

092 
WWUS85 KFGZ 212133
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
233 PM MST TUE MAY 21 2013

...RED FLAG WARNING IN EFFECT FOR BOTH WEDNESDAY AND THURSDAY FOR
MUCH OF NORTHERN ARIZONA DUE TO STRONG WINDS AND LOW RELATIVE
HUMIDITIES...

.A BROAD TROUGH OF LOW PRESSURE WILL DEVELOP ACROSS THE WESTERN
STATES BY WEDNESDAY AND REMAIN IN PLACE THROUGH THE WEEKEND.
PERIODS OF STRONG WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITIES
TO CREATE CRITICAL FIRE WEATHER CONDITIONS FOR AN EXTENDED
PERIOD.

A RED FLAG WARNING IS IN EFFECT FOR WEDNESDAY AND THURSDAY FOR
MUCH OF NORTHERN ARIZONA. FIRE WEATHER CONDITIONS WILL BRIEFLY
IMPROVE WEDNESDAY NIGHT AS RELATIVE HUMIDITIES INCREASE AND WINDS
DECREASE. SOME LOCATIONS DOWNWIND OF HIGHER TERRAIN MAY CONTINUE
TO EXPERIENCE BREEZY OVERNIGHT WINDS. ON THURSDAY...VERY LOW
RELATIVE HUMIDITIES AND STRONG WINDS WILL ONCE AGAIN DEVELOP
ACROSS MUCH OF NORTHERN ARIZONA.

NEAR CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED TO OCCUR
THROUGH THE WEEKEND AND INTO THE EARLY PART OF NEXT WEEK.



AZZ104>117-138>140-221200-
/O.UPG.KFGZ.FW.A.0004.130522T1900Z-130524T0200Z/
/O.NEW.KFGZ.FW.W.0009.130523T1900Z-130524T0300Z/
/O.NEW.KFGZ.FW.W.0008.130522T1900Z-130523T0300Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
233 PM MST TUE MAY 21 2013

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MST WEDNESDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY...

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MST THURSDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM NOON TO 8 PM MST WEDNESDAY. A RED FLAG WARNING HAS
ALSO BEEN ISSUED FROM NOON TO 8 PM MST THURSDAY. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...COCONINO...NAVAJO...APACHE..AND THE HIGHER
  ELEVATIONS OF YAVAPAI COUNTY.

* TIMING...NOON WEDNESDAY THROUGH WEDNESDAY EVENING...AND FROM
  NOON THURSDAY THROUGH THURSDAY EVENING. 

* 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* MINIMUM RELATIVE HUMIDITY...FROM 6 TO 12 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$
7 follow-up statements
676 
WWUS85 KFGZ 221021
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
321 AM MST WED MAY 22 2013

...RED FLAG WARNING IN EFFECT FOR TODAY AND THURSDAY FOR MUCH OF
NORTHERN ARIZONA DUE TO STRONG WINDS AND LOW RELATIVE
HUMIDITY...

.A BROAD TROUGH OF LOW PRESSURE WILL DEVELOP ACROSS THE WESTERN
STATES TODAY AND REMAIN IN PLACE THROUGH THE WEEKEND. PERIODS OF
STRONG WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITY TO CREATE
CRITICAL FIRE WEATHER CONDITIONS FOR AN EXTENDED PERIOD.

A RED FLAG WARNING IS IN EFFECT FOR TODAY AND THURSDAY FOR MUCH
OF NORTHERN ARIZONA. FIRE WEATHER CONDITIONS WILL BRIEFLY IMPROVE
TONIGHT AS RELATIVE HUMIDITY INCREASES AND WINDS DECREASE. SOME
LOCATIONS DOWNWIND OF HIGHER TERRAIN MAY CONTINUE TO EXPERIENCE
BREEZY OVERNIGHT WINDS. ON THURSDAY...VERY LOW RELATIVE HUMIDITY
AND STRONG WINDS WILL ONCE AGAIN DEVELOP AGAIN ACROSS MUCH OF
NORTHERN ARIZONA.

NEAR CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED TO OCCUR
THROUGH THE WEEKEND AND INTO THE EARLY PART OF NEXT WEEK.

AZZ104>117-138>140-221830-
/O.CON.KFGZ.FW.W.0008.130522T1900Z-130523T0300Z/
/O.CON.KFGZ.FW.W.0009.130523T1900Z-130524T0300Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
321 AM MST WED MAY 22 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MST
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MST
THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...COCONINO...NAVAJO...APACHE..AND THE HIGHER
  ELEVATIONS OF YAVAPAI COUNTY.

* TIMING...NOON TODAY THROUGH THIS EVENING...AND AGAIN FROM NOON
  THURSDAY THROUGH THURSDAY EVENING.

* 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* MINIMUM RELATIVE HUMIDITY...AS LOW AS 7 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITY CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$
776 
WWUS85 KFGZ 221837
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1137 AM MST WED MAY 22 2013

...RED FLAG WARNING IN EFFECT FOR TODAY AND THURSDAY FOR MUCH OF
NORTHERN ARIZONA DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY...

.A BROAD TROUGH OF LOW PRESSURE WILL SETTLE ACROSS THE WESTERN
STATES THROUGH THE WEEKEND. PERIODS OF STRONG WINDS WILL COMBINE
WITH LOW RELATIVE HUMIDITY TO CREATE CRITICAL FIRE WEATHER
CONDITIONS FOR AN EXTENDED PERIOD.

A RED FLAG WARNING IS IN EFFECT FOR TODAY AND THURSDAY FOR MUCH
OF NORTHERN ARIZONA. FIRE WEATHER CONDITIONS WILL IMPROVE TONIGHT
AS RELATIVE HUMIDITY INCREASES AND WINDS DECREASE. SOME LOCATIONS
DOWNWIND OF HIGHER TERRAIN MAY CONTINUE TO EXPERIENCE BREEZY
OVERNIGHT WINDS. ON THURSDAY...VERY LOW RELATIVE HUMIDITY AND
STRONG WINDS WILL AGAIN DEVELOP ACROSS MUCH OF NORTHERN ARIZONA.

NEAR CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR EACH AFTERNOON
FROM FRIDAY THROUGH SUNDAY...THOUGH OVER A SMALL PORTION OF
NORTHERN ARIZONA. 

AZZ104>117-138>140-230315-
/O.CON.KFGZ.FW.W.0008.130522T1900Z-130523T0300Z/
/O.CON.KFGZ.FW.W.0009.130523T1900Z-130524T0300Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
1137 AM MST WED MAY 22 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MST
THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

* TIMING...NOON TODAY THROUGH THIS EVENING...AND FROM NOON
  THURSDAY THROUGH THURSDAY EVENING.

* 20 FOOT WINDS...SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO
  45 MPH.

* MINIMUM RELATIVE HUMIDITY...AS LOW AS 7 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITY CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$
255 
WWUS85 KFGZ 222141
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
241 PM MST WED MAY 22 2013

...RED FLAG WARNING IN EFFECT FOR TODAY AND THURSDAY FOR MUCH OF
NORTHERN ARIZONA DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY...

.UPDATED TO ADD YAVAPAI COUNTY VALLEYS AND BASINS TO RED
FLAG WARNING TODAY AND THURSDAY. 

SURFACE OBSERVATIONS THIS AFTERNOON IN TODAYS WARNING AREA SHOW
RED FLAG WARNING CRITERIA BEING EXCEEDED.

A RED FLAG WARNING REMAINS IN EFFECT FOR TODAY AND THURSDAY FOR
MUCH OF NORTHERN ARIZONA. FIRE WEATHER CONDITIONS WILL IMPROVE
TONIGHT AS RELATIVE HUMIDITY INCREASES AND WINDS DECREASE. SOME
LOCATIONS DOWNWIND OF HIGHER TERRAIN MAY EXPERIENCE BREEZY
OVERNIGHT WINDS. 

ON THURSDAY...THURSDAYS RED FLAG WARNING START TIME MOVED TO 10 AM MST.
VERY LOW RELATIVE HUMIDITY AND STRONG WINDS WILL DEVELOP ACROSS
MUCH OF NORTHERN ARIZONA.

SOUTHWEST FLOW ALOFT WILL CONTINUE FROM FRIDAY THROUGH SUNDAY.
THE LATEST FORECASTS INDICATE A CHANCE FOR CRITICAL FIRE WEATHER
CONDITIONS ON FRIDAY FOR MAINLY NAVAJO AND APACHE COUNTIES.
BORDERLINE CONDITIONS ARE EXPECTED ACROSS THE NORTHLAND SATURDAY
AND SUNDAY AFTERNOONS...THE 3 HOUR DURATION OF SUSTAINED WINDS IS
NOT EXPECTED TO BE MET.


AZZ137-230330-
/O.EXB.KFGZ.FW.W.0009.130523T1700Z-130524T0300Z/
/O.EXA.KFGZ.FW.W.0008.000000T0000Z-130523T0300Z/
YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)-
241 PM MST WED MAY 22 2013

...RED FLAG WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY...

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MST THURSDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT UNTIL 8 PM MST THIS EVENING. A RED FLAG WARNING HAS ALSO
BEEN ISSUED FROM 10 AM TO 8 PM MST THURSDAY.

* TIMING...TODAY THROUGH THIS EVENING...AND FROM 10 AM MST THURSDAY
  THROUGH THURSDAY EVENING.

* 20 FOOT WINDS...SOUTH SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40
  MPH.

* MINIMUM RELATIVE HUMIDITY...AS LOW AS 8 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITY CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$

AZZ104>117-138>140-230330-
/O.EXT.KFGZ.FW.W.0009.130523T1700Z-130524T0300Z/
/O.CON.KFGZ.FW.W.0008.000000T0000Z-130523T0300Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
241 PM MST WED MAY 22 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

...RED FLAG WARNING NOW IN EFFECT FROM 10 AM TO 8 PM MST THURSDAY
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

* TIMING...NOON TODAY THROUGH THIS EVENING...AND FROM 10 AM MST THURSDAY
  THROUGH THURSDAY EVENING.

* 20 FOOT WINDS...SOUTH SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45
  MPH.

* MINIMUM RELATIVE HUMIDITY...AS LOW AS 7 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITY CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$
DL
179 
WWUS85 KFGZ 230252
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
752 PM MST WED MAY 22 2013

...RED FLAG WARNING REMAINS IN EFFECT FOR THURSDAY FOR MUCH OF
NORTHERN ARIZONA DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY...

.THE RED FLAG WARNING FOR WEDNESDAY EVENING WILL EXPIRE AT 8 PM MST.

SURFACE OBSERVATIONS THIS AFTERNOON IN TODAYS WARNING AREA SHOW
RED FLAG WARNING CRITERIA BEING EXCEEDED.

ON THURSDAY...VERY LOW RELATIVE HUMIDITY AND STRONG WINDS WILL
DEVELOP ACROSS MUCH OF NORTHERN ARIZONA.

SOUTHWEST FLOW ALOFT WILL CONTINUE FROM FRIDAY THROUGH SUNDAY.
THE LATEST FORECASTS INDICATE A CHANCE FOR CRITICAL FIRE WEATHER
CONDITIONS ON FRIDAY FOR MAINLY NAVAJO AND APACHE COUNTIES.
BORDERLINE CONDITIONS ARE EXPECTED ACROSS THE NORTHLAND SATURDAY
AND SUNDAY AFTERNOONS...THE 3 HOUR DURATION OF SUSTAINED WINDS IS
NOT EXPECTED TO BE MET.

AZZ104>117-137>140-231100-
/O.EXP.KFGZ.FW.W.0008.000000T0000Z-130523T0300Z/
/O.CON.KFGZ.FW.W.0009.130523T1700Z-130524T0300Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
752 PM MST WED MAY 22 2013

...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY...

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST
THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...


* TIMING...NOON TODAY THROUGH THIS EVENING...AND FROM 10 AM MST 
  THURSDAY THROUGH THURSDAY EVENING. 

* 20 FOOT WINDS...SOUTH SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 
  MPH. 

* MINIMUM RELATIVE HUMIDITY...AS LOW AS 7 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITY CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$
895 
WWUS85 KFGZ 231042
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
342 AM MST THU MAY 23 2013

...RED FLAG WARNING REMAINS IN EFFECT TODAY FOR MUCH OF NORTHERN
ARIZONA DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY...

VERY LOW RELATIVE HUMIDITY AND STRONG WINDS WILL DEVELOP ACROSS
MUCH OF NORTHERN ARIZONA TODAY.

A DRY SOUTHWEST FLOW ALOFT WILL CONTINUE FROM FRIDAY THROUGH
MONDAY. THE LATEST FORECAST DATA INDICATE THAT WIND SPEEDS WILL
APPROACH BUT NOT EXCEED CRITICAL FIRE WEATHER CONDITIONS EACH
AFTERNOON THROUGH THE WEEKEND.

AZZ104>117-137>140-231845-
/O.CON.KFGZ.FW.W.0009.130523T1700Z-130524T0300Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
342 AM MST THU MAY 23 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY...

* TIMING...FROM 10 AM MST THIS MORNING THROUGH THIS EVENING.

* 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* MINIMUM RELATIVE HUMIDITY...AS LOW AS 8 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITY CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$
235 
WWUS85 KFGZ 231959
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1259 PM MST THU MAY 23 2013


AZZ104>117-137>140-240300-
/O.CON.KFGZ.FW.W.0009.000000T0000Z-130524T0300Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
1259 PM MST THU MAY 23 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

* TIMING...THROUGH 8 PM MST.

* 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* MINIMUM RELATIVE HUMIDITY...AS LOW AS 8 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITY CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$
602 
WWUS85 KFGZ 240301
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
801 PM MST THU MAY 23 2013



AZZ104>117-137>140-240415-
/O.EXP.KFGZ.FW.W.0009.000000T0000Z-130524T0300Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
801 PM MST THU MAY 23 2013

...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY...

THE WEATHER DISTURBANCE THAT HELPED INCREASE THE WINDS TODAY
CONTINUES TO MOVE NORTHEAST THROUGH THE CENTRAL AND NORTHERN ROCK
MOUNTAINS AWAY FROM ARIZONA. THE WINDS HAVE BEEN STEADILY DROPPING
EARLY THIS EVENING WITH MOST LOCATIONS NOW INDICATING SOUTHWEST
WINDS 10 TO 20 MPH WITH GUSTS FROM 20 MPH TO 30 MPH. CURRENT
WINDS SPEEDS DO NOT WARRANT THE CONTINUANCE OF A RED FLAG WARNING.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at May 21, 9:30 AM MST, 5 hours 3 minutes earlier.

Area forecast discussion, May 21, 9:30 AM MST, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
930 AM MST TUE MAY 21 2013

.SYNOPSIS...
WESTERLY FLOW ALOFT WILL BRING BATCHES OF HIGH LEVEL CLOUDS ACROSS
ARIZONA TODAY. ON WEDNESDAY A LOW PRESSURE SYSTEM WILL MOVE INTO THE
PACIFIC NORTHWEST AND BECOME NEARLY STATIONARY. THIS LOW WILL
PRODUCE STRONGER WINDS ACROSS NORTHERN ARIZONA AND START A MULTIPLE
DAY CRITICAL FIRE WEATHER PATTERN WHICH WILL LAST INTO THE UPCOMING
WEEKEND. THE STRONGEST WINDS ARE CURRENTLY ANTICIPATED ON WEDNESDAY
AND THURSDAY.

&&

.DISCUSSION...
SHORT TERM FORECAST IN GOOD SHAPE WITH NO UPDATES.

&&

A WEAK HIGH PRESSURE RIDGE WILL MOVE THROUGH THE SOUTHWEST REGION
TODAY AS A LARGE LOW MOVES INTO THE PACIFIC NORTHWEST. DRY AND WARM
WEATHER CONDITIONS ARE FORECAST UNDER MOSTLY SUNNY SKIES. THE
PACIFIC NORTHWEST LOW WILL SETTLE IN OVER THE PACIFIC NORTHWEST
THROUGH THE WEEKEND...BRINGING AN EXTENDED PERIOD OF CRITICAL FIRE
WEATHER CONDITIONS WITH GUSTY WINDS AND LOW HUMIDITY LEVELS FROM
WEDNESDAY ONWARD.

MODELS ARE IN GOOD AGREEMENT THROUGH THURSDAY...INDICATING THE LOW
CENTER OVER WASHINGTON AND OREGON...WITH SHORTWAVES TRAVERSING THE
GREAT BASIN BOTH DAYS. WINDS ALOFT INCREASE ACROSS NORTHERN ARIZONA
AS THE SYSTEM APPROACHES...WITH PLENTY OF DRY AIR IN PLACE. THIS
SETS THE STAGE FOR CRITICAL FIRE WEATHER CONDITIONS AND A FIRE
WEATHER WATCH CONTINUES FOR WEDNESDAY THROUGH THURSDAY. SUSTAINED
SOUTHWEST WINDS OF 20-30 MPH WITH GUSTS NEAR 40 MPH ARE EXPECTED.
TEMPERATURES WILL REMAIN SEASONABLY WARM...NEAR AVERAGE FOR LATE MAY.

FRIDAY THROUGH EARLY NEXT WEEK...THE SAME GENERAL PATTERN
PERSISTS...THOUGH THE LOW OVER THE PAC NW SHOULD WEAKEN SLIGHTLY.
THERE IS A BIT MORE UNCERTAINTY REGARDING WIND SPEEDS IN ARIZONA
DURING THIS TIME PERIOD AS MODELS DIFFER IN THEIR HANDLING OF
ADDITIONAL SHORTWAVES MOVING TOWARD THE SOUTHWEST UNITED STATES. FOR
NOW...WE EXPECT A MINOR DECREASE IN WIND SPEEDS THROUGH THIS
PERIOD...BUT SPEEDS MAY STILL BE HIGH ENOUGH FOR CRITICAL FIRE
WEATHER CONDITIONS. THERE IS NO PRECIP IN SIGHT...WITH TEMPERATURES
RUNNING VERY NEAR SEASONAL AVERAGES.

&&

.AVIATION...FOR THE 18Z PACKAGE...VFR CONDITIONS EXPECTED OVER THE
NEXT 24 HRS. WINDS SW10-15G25KTS...DIMINISHING AFT 02Z. AVIATION
DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FIRE WEATHER...A WEAK RIDGE OF HIGH PRESSURE WILL MOVE ACROSS
ARIZONA TODAY WITH WARMER TEMPERATURES AND SOUTHWEST WINDS 10 TO 20
MPH.

WEDNESDAY AND THURSDAY...A STRONG TROUGH WILL DEVELOP ALONG THE WEST
COAST. SOUTHWEST WINDS WILL BECOME STRONG AND GUSTY AND WILL COMBINE
WITH VERY LOW RELATIVE HUMIDITY TO CREATE CRITICAL FIRE WEATHER
CONDITIONS ACROSS MUCH OF NORTHERN ARIZONA. A FIRE WEATHER WATCH IS
IN EFFECT FOR WEDNESDAY AND THURSDAY.

FRIDAY AND SATURDAY...A TROUGH WILL REMAIN OVER THE SOUTHWEST
BRINGING PERIODS OF STRONG AND GUSTY WINDS ALONG WITH VERY LOW
RELATIVE HUMIDITY. CRITICAL TO NEAR-CRITICAL FIRE WEATHER
CONDITIONS ARE EXPECTED TO CONTINUE.

EXTENDED FORECAST...STRONG WINDS AND LOW RELATIVE HUMIDITY WILL
CONTINUE THROUGH EARLY NEXT WEEK.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING FOR
FIRE WEATHER ZONES AZZ104>117-138>140.

&&

PUBLIC.........41/ JJ
AVIATION.......DB
FIRE WEATHER...DB / MAS

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, May 21, 2:36 AM MST, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
236 AM MST TUE MAY 21 2013

AZZ004>017-038>040-220830-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
236 AM MST TUE MAY 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT

NO WEATHER HAZARDS ARE EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A PROLONGED DRY...WARM...AND WINDY WEATHER PATTERN WILL SET UP
OVER NORTHERN ARIZONA WEDNESDAY THROUGH SUNDAY. A FIRE WEATHER
WATCH IS IN EFFECT FOR WEDNESDAY AND THURSDAY FOR MUCH OF THE
NORTHLAND...SEE PHXRFWFGZ FOR DETAILS. A WIND ADVISORY MAY ALSO BE
NEEDED WEDNESDAY AND THURSDAY FOR AREAS ALONG AND NORTH OF THE
MOGOLLON RIM FOR WIND GUSTS EXCEEDING 40 MPH.

CRITICAL FIRE WEATHER CONDITIONS REMAIN POSSIBLE FROM FRIDAY
THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 2:33 PM MSTRed Flag WarningFGZApache, Coconino, Navajo, Yavapai29 hr
May 21, 3:03 PM MSTWind AdvisoryFGZApache, Coconino, Navajo, Yavapai28 hr

Nearby

Red Flag Warnings in Arizona, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.